Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 23, 2019, 8:57 PM CDT for Tarrant County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 23, 2019, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:55 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 6:55 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 655 PM CDT Sun Jun 23 2019 .AVIATION... The primary aviation weather concern will be timing convection this evening. The much awaited line of storms is taking shape to the west and northwest. These storms should continue tracking to the east and southeast and likely accelerate with the aid of convective outflows. Storms will likely approach the Metroplex TAF sites shortly after 01z with direct impacts between 02Z and 04Z. By 05Z, most of the storms should slide south of the I-20 corridor and begin impacting Waco for a few hours. By 09Z, storms should slide south of Waco with generally VFR ceilings expected through dawn. Models continue to suggest that some morning MVFR stratus will develop shortly after sunrise since moisture in the low levels never really scours out behind the main outflow boundary. These ceilings should lift and scatter during the early afternoon hours with generally VFR in the mid to late afternoon. There will be a chance for a few storms to develop Monday afternoon when a shortwave moves out of southwest Texas. However, it is unclear exactly where the outflow boundary will be at that time so will leave the mention of storms out for Monday afternoon /evening. A gusty south wind to start the TAF cycle will decrease just ahead of the approaching line of storms and cold front. The wind will likely turn to the northwest and increase with the passage of the line of storms, but quickly return to the south/southeast overnight/Monday. 79 && .SHORT TERM... /Issued 233 PM CDT Sun Jun 23 2019/ /Rest of the afternoon/ Scattered showers and storms will continue to develop across North and Central Texas through the afternoon ahead of a cold front. Although the 18Z FWD sounding indicated a weak cap in place just below 700 MB, this cap should continue to weaken through the afternoon as large scale lift increases ahead of an approaching upper trough. A very moist and unstable (4000 J/kg surface based CAPE) atmosphere remains in place, therefore, storms should rapidly increase in intensity ahead of the main line associated with the front. Damaging wind and hail will be the primary severe hazards associated with this initial activity. /Tonight/ Active weather is in store for North and Central Texas tonight due to the arrival of a cold front and the passage of an upper level trough. Storms will continue to develop along and ahead of the front through the evening. A very unstable atmosphere and increasing deep layer shear will result in a good potential for severe storms with the primary hazard being damaging winds. Some storms (especially discrete storms ahead of the main line) may also contain large hail. There will also be a potential for brief tornadoes in any bowing segments of the line as well as with any discrete storms late this afternoon/early this evening. Heavy rainfall and localized flash flooding will also be likely, however, the progressive nature of the front should keep the threat for widespread flash flooding low. The southward progression of the front will likely be aided by a well defined cold pool, pushing much of the activity south of the I-20 corridor late this evening and overnight. As the storms progress southward they should begin to weaken with decreasing large scale dynamics and increasing capping aloft. However, they will still be capable of producing heavy rainfall and gusty winds. The arrival of the cold front and widespread convection will result in cooler temperatures compared to the last several nights with lows ranging from the mid 60s in the north to the mid 70s in the south. 79 && .LONG TERM... /Issued 233 PM CDT Sun Jun 23 2019/ /Monday through Sunday/ Showers and thunderstorms will likely be ongoing across the southern half of the forecast area to start the day Monday. Since the upper trough axis will be in East Texas at sunrise and there is some question as to how far south the convectively influenced front will be, we will keep PoPs in the chance category. The good news is that the severe risk should be low, but there will still be a potential for some heavy rainfall. A secondary shortwave is progged to lift out of southwest Texas Monday afternoon and evening, possibly bringing additional showers and thunderstorms to the region. Since there are some uncertainties regarding how far south the front will move and how fast the atmosphere can recover, we will keep PoPs in the chance category with the highest percentage south of the I-20 corridor. It does appear as if the threat for severe storms Monday afternoon/evening will be much lower than tonight, but still non- zero. A somewhat quieter weather pattern will begin to take shape Tuesday with a building upper ridge across the Central and Southern High Plains. However, thunderstorms will likely develop on the eastern periphery of the ridge each afternoon. These storms will move through northerly flow aloft and make a run at North Texas each afternoon and evening Tuesday through Friday. The north and northeast zones will be the most likely to see these storms. Medium range models continue to show a weak low moving northward from the Gulf this weekend which will likely bring isolated to scattered convection to Central Texas and parts of North Texas mainly during the afternoon and early evening Saturday and Sunday. Temperatures through next week will be seasonably hot with highs in the lower and middle 90s and lows in the 70s. Overall, dewpoints should be a bit lower than they have been the past several days (mainly in the middle and upper 60s) which should keep afternoon heat index values generally below 100. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 88 72 89 73 / 90 30 30 30 20 Waco 73 90 72 90 72 / 80 50 30 30 20 Paris 68 84 70 85 69 / 90 40 30 40 20 Denton 68 87 71 89 72 / 90 30 20 30 20 McKinney 69 86 71 87 71 / 90 30 30 30 20 Dallas 72 89 73 90 74 / 90 30 30 30 20 Terrell 71 88 72 89 72 / 90 40 30 30 20 Corsicana 71 87 72 89 72 / 90 50 30 30 20 Temple 73 90 72 90 72 / 70 50 30 30 20 Mineral Wells 68 87 69 89 71 / 80 30 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/66
Hazardous weather outlook, Jun 23, 3:41 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Sun Jun 23 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A complex of thunderstorms will move across North Texas tonight, bringing a threat for damaging winds, large hail and isolated tornadoes. Heavy rainfall and localized flash flooding is also possible. As the storms move south of the I-20 corridor late this evening, the severe threat will begin to decrease, but the threat for heavy rainfall and some flooding will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible on Monday. A threat for strong storms and additional heavy rainfall could exist through the day. Low thunderstorm chances will continue Tuesday through Saturday, mostly during the afternoon and evening hours each day. The greatest chances will be along and east of I-35. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely north of the I-20 corridor through 10 PM with some spotter activation possible south of I-20 late this evening and overnight.
In the hours before
Special weather statement, Jun 23, 6:35 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
635 PM CDT Sun Jun 23 2019
TXZ091-092-240015-
Cooke TX-Montague TX-
635 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE AND WESTERN COOKE
COUNTIES UNTIL 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Thackerville to near Bowie.
Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Sunset,
Stoneburg, Forestburg and Valley View.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3390 9758 3391 9746 3384 9746 3382 9743
3382 9738 3384 9735 3386 9726 3391 9721
3386 9717 3383 9718 3383 9720 3381 9721
3373 9716 3342 9717 3344 9798 3374 9798
3397 9761
TIME...MOT...LOC 2334Z 340DEG 11KT 3376 9728 3350 9788
HernandezSpecial weather statement, Jun 23, 6:42 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
642 PM CDT Sun Jun 23 2019
TXZ147-148-240015-
Anderson TX-Freestone TX-
642 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREESTONE AND
WESTERN ANDERSON COUNTIES UNTIL 715 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fairfield Lake State Park, or 15 miles northeast of
Fairfield, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palestine, Frankston and Fairfield Lake State Park.
LAT...LON 3160 9578 3162 9579 3161 9581 3180 9613
3201 9605 3207 9550
TIME...MOT...LOC 2342Z 209DEG 26KT 3182 9594
HernandezSpecial weather statement, Jun 23, 7:01 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
701 PM CDT Sun Jun 23 2019
TXZ095-240030-
Lamar TX-
701 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Paris, Blossom, Toco and Sun Valley.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3392 9556 3388 9554 3389 9551 3388 9551
3388 9549 3389 9546 3387 9546 3387 9534
3389 9533 3388 9531 3361 9531 3354 9554
3363 9572
TIME...MOT...LOC 0001Z 212DEG 24KT 3365 9559
HernandezSpecial weather statement, Jun 23, 7:49 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
749 PM CDT Sun Jun 23 2019
TXZ100-101-116-129-130-240130-
Palo Pinto TX-Erath TX-Eastland TX-Young TX-Jack TX-
749 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHWESTERN
ERATH...NORTHEASTERN EASTLAND...SOUTHWESTERN JACK AND PALO PINTO
COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Graham to 11 miles northeast of Gorman.
Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mineral Wells, Graham, Jacksboro, Graford, Bryson, Gordon, Huckabay,
Morgan Mill, Possum Kingdom State Park, Strawn and Mingus.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Texas.
LAT...LON 3327 9806 3227 9807 3222 9852 3226 9855
3225 9858 3295 9858 3296 9859 3326 9860
TIME...MOT...LOC 0049Z 256DEG 34KT 3310 9855 3228 9850
HernandezSpecial weather statement, Jun 23, 7:54 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
754 PM CDT Sun Jun 23 2019
TXZ104-105-120-121-240145-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-
754 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHWESTERN HUNT...
NORTHERN KAUFMAN AND SOUTHEASTERN COLLIN COUNTIES UNTIL 845 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rowlett, Rockwall, Terrell, Seagoville, Forney, Royse City, Heath,
Fate, Crandall, Combine, West Tawakoni, Talty, Quinlan, Caddo Mills,
Hawk Cove, Mobile City, McLendon-Chisholm, Nevada, Josephine and Post
Oak Bend City.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3284 9601 3284 9608 3260 9608 3261 9652
3297 9651 3309 9630 3303 9597
TIME...MOT...LOC 0054Z 214DEG 21KT 3280 9627
HernandezSpecial weather statement, Jun 23, 8:11 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
811 PM CDT Sun Jun 23 2019
TXZ121-134-240215-
Ellis TX-Kaufman TX-
811 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KAUFMAN AND NORTHEASTERN
ELLIS COUNTIES UNTIL 915 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crandall, or 7 miles west of Kaufman, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ennis, Kaufman, Palmer, Combine, Grays Prairie, Cottonwood, Garrett,
Oak Grove and Rosser.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3234 9654 3235 9680 3255 9659 3255 9652
3261 9652 3260 9613
TIME...MOT...LOC 0111Z 214DEG 19KT 3256 9643
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Jun 23, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 27 min |
| Jun 23, 7:49 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 41 min |
| Jun 23, 7:54 PM CDT | Special Weather Statement | FWD | Rockwall | 51 min |
| Jun 23, 8:11 PM CDT | Special Weather Statement | FWD | Kaufman | 64 min |
| Jun 23, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 52 min |
| Jun 23, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 63 min |
| Jun 23, 9:18 PM CDT | Special Weather Statement | FWD | Comanche, Eastland | 57 min |
| Jun 23, 9:21 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 54 min |
| Jun 23, 9:33 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Jun 23, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 57 min |
| Jun 23, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 36 min |
| Jun 23, 10:20 PM CDT | Areal Flood Advisory | FWD | Hunt, Kaufman, Rockwall | 3 hr |
| Jun 23, 10:21 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| Jun 23, 10:23 PM CDT | Special Weather Statement | FWD | Eastland | 67 min |
| Jun 23, 10:56 PM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Jun 23, 11:04 PM CDT | Special Weather Statement | FWD | Anderson, Henderson, Navarro | 41 min |
| Jun 23, 11:49 PM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Jun 24, 1:30 AM CDT | Special Weather Statement | FWD | Bell | 60 min |
| Jun 24, 2:01 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 3 hr |
| Jun 24, 2:19 AM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Jun 24, 2:39 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 21 days |
| Jun 24, 4:25 AM CDT | Special Weather Statement | FWD | Eastland | 50 min |
| Jun 24, 5:06 AM CDT | Special Weather Statement | FWD | Erath | 39 min |
| Jun 24, 6:49 AM CDT | Special Weather Statement | FWD | Coryell | 41 min |
| Jun 24, 7:07 AM CDT | Special Weather Statement | FWD | McLennan | 38 min |
| Jun 24, 7:53 AM CDT | Special Weather Statement | FWD | Falls | 37 min |
| Jun 24, 8:35 AM CDT | Special Weather Statement | FWD | Robertson | 25 min |
| Jun 24, 10:05 AM CDT | Special Weather Statement | FWD | Bell | 25 min |
| Jun 24, 10:15 AM CDT | River Flood Warning | FWD | Navarro | 28 hr |
| Jun 24, 10:15 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 71 hr |
| Jun 24, 10:45 AM CDT | Special Weather Statement | FWD | Milam | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.